Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 63, NWS Albany, NY

July 7, 20144 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2014, 6:40 PM EDT for 4 counties in New York; Berkshire County, Massachusetts. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 6:40 PM EDT (22:40 UTC)
Expired
Jul 7, 2014, 7:30 PM EDT
In force
50 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 48 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:40 PM EDTTSTM WND DMGStuyvesant, NYTREE DOWN
Jul 7, 7:01 PM EDTTSTM WND DMGNew Lebanon, NYTREES DOWN
Jul 7, 7:24 PM EDTTSTM WND DMGPittsfield, MATREES AND WIRES DOWN
Jul 7, 7:25 PM EDTTSTM WND DMGPittsfield, MATREES DOWN ON CARS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 2:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS51 KALY 072240
SVRALY
MAC003-NYC001-021-039-083-072330-
/O.NEW.KALY.SV.W.0063.140707T2240Z-140707T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
640 PM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...
  NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...NASSAU...EAST GREENBUSH...
  CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF PITTSFIELD...

* UNTIL 730 PM EDT

* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COXSACKIE...OR 10 MILES
  NORTH OF HUDSON...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINDERHOOK BY 645 PM EDT...
  VALATIE BY 650 PM EDT...
  CHATHAM AND 8 MILES SOUTH OF NASSAU BY 655 PM EDT...
  AUSTERLITZ BY 705 PM EDT...
  NEW LEBANON BY 715 PM EDT...
  PITTSFIELD BY 725 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4251 7319 4222 7352 4229 7403 4262 7369
TIME...MOT...LOC 2240Z 272DEG 31KT 4240 7378

$$

IRL/IAA
3 follow-up statements
537 
WWUS51 KALY 072251
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
651 PM EDT MON JUL 7 2014

NYC001-072300-
/O.CAN.KALY.SV.W.0063.000000T0000Z-140707T2330Z/
ALBANY NY-
651 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4229 7394 4261 7364 4251 7319 4222 7352
TIME...MOT...LOC 2250Z 272DEG 31KT 4240 7366

$$

MAC003-NYC021-039-083-072330-
/O.CON.KALY.SV.W.0063.000000T0000Z-140707T2330Z/
BERKSHIRE MA-GREENE NY-COLUMBIA NY-RENSSELAER NY-
651 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN RENSSELAER...NORTHERN COLUMBIA...NORTHEASTERN GREENE AND
CENTRAL BERKSHIRE COUNTIES...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND BRIEF VERY HEAVY RAIN. THIS STORM WAS LOCATED 
NEAR KINDERHOOK...OR NEAR CHATHAM...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK CITY...CHATHAM CENTER...CHATHAM AND BUCKLEYVILLE BY 655 PM
  EDT...
  NEW CONCORD...EAST CHATHAM...MOORHOUSE CORNER AND OLD CHATHAM BY
  700 PM EDT...
  RED ROCK AND NEW BRITAIN BY 705 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4229 7394 4261 7364 4251 7319 4222 7352
TIME...MOT...LOC 2250Z 272DEG 31KT 4240 7366

$$

IRL/IAA
776 
WWUS51 KALY 072309
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
709 PM EDT MON JUL 7 2014

NYC039-072319-
/O.CAN.KALY.SV.W.0063.000000T0000Z-140707T2330Z/
GREENE NY-
709 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4228 7346 4232 7370 4259 7354 4251 7319
TIME...MOT...LOC 2309Z 272DEG 31KT 4239 7344

$$

MAC003-NYC021-083-072330-
/O.CON.KALY.SV.W.0063.000000T0000Z-140707T2330Z/
BERKSHIRE MA-COLUMBIA NY-RENSSELAER NY-
709 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTH CENTRAL RENSSELAER...NORTHEASTERN COLUMBIA AND CENTRAL
BERKSHIRE COUNTIES...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR 
CANAAN CENTER...OR 7 MILES EAST OF CHATHAM...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHMOND...RICHMOND FURNACE...SHAKER VILLAGE AND NEW LEBANON BY 715
  PM EDT...
  STEVENS CORNER...BARKERVILLE...WEST PITTSFIELD AND STEARNSVILLE BY
  720 PM EDT...
  PITTSFIELD BY 725 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

&&

LAT...LON 4228 7346 4232 7370 4259 7354 4251 7319
TIME...MOT...LOC 2309Z 272DEG 31KT 4239 7344

$$

IRL/IAA
690 
WWUS51 KALY 072323
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
723 PM EDT MON JUL 7 2014

MAC003-NYC021-083-072333-
/O.EXP.KALY.SV.W.0063.000000T0000Z-140707T2330Z/
BERKSHIRE MA-COLUMBIA NY-RENSSELAER NY-
723 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RENSSELAER...
NORTHEASTERN COLUMBIA AND CENTRAL BERKSHIRE COUNTIES WILL EXPIRE AT
730 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4228 7346 4232 7370 4259 7354 4251 7319
TIME...MOT...LOC 2323Z 272DEG 31KT 4239 7328

$$

BJF/IAA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:30 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 7, 6:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
630 PM EDT MON JUL 7 2014

.SYNOPSIS...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN NEW YORK. IT
IS MOST UNSTABLE IN THIS REGION BUT THUNDERSTORMS COULD EVEN BECOME
STRONG IN WESTERN NEW ENGLAND THROUGH EVENING. ANY THUNDERSTORMS
WILL DIMINISH OVERNIGHT BUT AS COLD FRONT APPROACHES LATE
TUESDAY...MORE THUNDERSTORMS COULD DEVELOP AGAIN. SLIGHTLY DRIER AIR
LOOKS TO BUILD INTO THE REGION AREA WITH BUT THERE STILL COULD BE A
STRAY THUNDERSTORM ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 630 PM EDT...SEVERE THUNDERSTORM #397 CONTINUES FOR EASTERN
NEW YORK THROUGH 1000 PM.

RADARS INDICATED THAT THE THUNDERSTORM WORKING THROUGH ALBANY HAS
WEAKENED A BIT BUT STILL COULD PRODUCE SOME LOCALLY WIND GUSTS
CAPABLE OF DAMAGE. HOWEVER...THE SOUTHERN FLANK HAS ACTUALLY
STRENGTHEN ENOUGH TO ISSUE ANOTHER WARNING.

THERE WERE OTHER STRONG THUNDERSTORMS IN CENTRAL WASHINGTON COUNTY.

THE STORMS TO THE WEST OF OUR REGION HAVE WEAKENED...AT LEAST
TEMPORARILY. THE LATEST LAPS ANALYSIS INDICATED SURFACE CAPES HAVE
LOWERED TO 1500-2500 J/KG THROUGHOUT MOST OF OUR REGION...STILL
UNSTABLE ENOUGH TO TRIGGER STRONG TO LOCALLY SEVERE
THUNDERSTORMS.

PWATS HAVE RAMPED UP NEARLY 2 INCHES. RAINFALL FROM ANY
THUNDERSTORMS COULD BE QUITE HEAVY...PRODUCING LOCALIZED AMOUNTS OF
AN INCH OR BETTER.

SOME AREAS WILL RECEIVE LITTLE OR NO RAINFALL THROUGH EARLY
EVENING...BUT WHERE THUNDERSTORMS HAPPEN...EXPECT HEAVY RAINFALL AND
PERHAPS STRONG TO LOCALLY DAMAGING WINDS (MAINLY IN NEW YORK).
WESTERN NEW ENGLAND THUNDERSTORMS COULD CONTAIN GUSTY WINDS UP TO 50
MPH AND AN ADDITIONAL DESTRUCTIVE WIND GUSTS CANNOT BE RULED OUT
EITHER.

LATER THIS EVENING...AS THE SHORT WAVE MOVES ON BY...AND INSTABILITY
WEAKENS...THE THREAT OF THUNDERSTORMS WILL DIMINISH. IN FACT...WE
LOWER POPS BELOW 15 PERCENT LATER OVERNIGHT INTO EARLY TUESDAY.

IT WILL BE A MUGGY OVERNIGHT WITH PATCHY FOG POSSIBLE (PENDING ON
HOW MUCH RAIN ULTIMATELY FALLS). LOWS WILL GENERALLY BE IN THE MID
TO UPPER 60S.

THE WIND WILL PREVAIL FROM A SOUTH DIRECTION 5 TO 10 MPH...BUT OF
COURSE COULD BE MUCH HIGHER (AND FROM ANY DIRECTION) IN THE VICINITY
OF ANY THUNDERSTORM.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TUESDAY STARTS QUITE WITH HAZY SUNSHINE. TEMPERATURES LOOK TO GO
EVEN HIGHER THAN TODAY WITH A BROAD SOUTHWESTERLY FLOW AHEAD OF AN
ADVANCING COLD FRONT.

A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT...FALLING MID LEVEL
HEIGHTS (COOLING ALOFT)...WILL LIKELY TRIGGER ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. INSTABILITY WILL
ONCE AGAIN INCREASE TO 1500-3000 J/KG AND THE 0-6KM BULK SHEAR
APPROACHES 40 KTS. ONCE AGAIN...THERE WILL BE A THREAT THAT SOME OF
THE STORMS COULD BE STRONG TO LOCALLY SEVERE. LAPSE RATES LOOK
MODEST TOPPING OUT AROUND 6.0 K/CM. THIS MEANS THAT WIND WILL LIKELY
BE THE MOST SEVERE FACTOR WITH LARGE HAIL LIMITED TO THE STRONGEST
CELLS. WITH A STRONG WSW FLOW THERE IS A POSSIBILITY THAT A LINE OF
ORGANIZED CONVECTION COULD DEVELOP LATE IN THE DAY...MOVING FROM
NORTHWEST TO SOUTHEAST.

PWATS WILL INCREASE TO AROUND 2 INCHES BY TUESDAY EVENING SO MORE
EFFICIENT RAIN WILL LEAD TO LOCALIZED HEAVY RAINFALL. OUR AREA WILL
BE UNDERNEATH A NEARLY 100KT JET ENTRANCE REGION WHICH COULD
ENHANCED RAINFALL AMOUNTS.

DRIER AIR WILL INFILTRATE LATE TUESDAY NIGHT CUTTING PWATS IN HALF
AND LOWERING DEWPOINTS BACK INTO THE UPPER 50S.

WEDNESDAY IT NOW LOOKS AS IF IT WILL BE DRIER AND THE COLD FRONT
WILL PASS THROUGH FASTER THAN EARLIER THOUGHT.

NEVERTHELESS...ADDITIONAL ENERGY IN THE WAY OF PERHAPS A SECONDARY
COLD FRONT OR TROUGH AND PERHAPS ONE MORE SHORT WAVE...COULD SPARK A
FEW ADDITIONAL SHOWERS AND AFTERNOON THUNDERSTORMS. HOWEVER...THESE
SHOULD NOT BE AS STRONG OR CONTAIN AS HEAVY AS RAINFALL SINCE PWAT
VALUES WILL BE UNDER AN INCH. OTHERWISE...IT WILL BE PARTLY SUNNY.

LOOKS MAINLY CLEAR WEDNESDAY NIGHT AND THURSDAY AS PLEASANT SUMMER
RETURNS COURTESY OF HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES
REGION. WE WILL HAVE TO WATCH A WAVE ALONG THE STALLED FRONT TO OUR
SOUTHEAST. RIGHT NOW...MOST MODELS HAVE THIS WAVE AND ANY ASSOCIATED
RAINFALL STAYING TO OUR SOUTH...BUT NOT BY THAT MUCH.

TEMPERATURE WISE...LOOK FOR HIGHS FROM THE MID 80S TO AROUND 90
TUESDAY AFTERNOON...60S TUESDAY NIGHT.

ON WEDNESDAY...THE HIGHS WILL RANGE FROM THE UPPER 70S NORTHWEST TO
UPPER 80S SOUTHEAST WEDNESDAY...COOLING TO THE 50S FROM THE CAPITAL
REGION NORTH ON WEDNESDAY NIGHT...LOWER 60S SOUTH OF THE CAPITAL
REGION.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE LONG TERM LOOKS TO START OUT QUITE WITH HIGH PRESSURE IN CONTROL
ON THURSDAY INTO FRIDAY. BOTH DAYS LOOK TO BE RAINFREE WITH
COMFORTABLE HUMIDITY LEVELS AND A REFRESHING COOL NIGHT THURSDAY AND
FRIDAY NIGHTS.

BY SATURDAY...HIGH PRESSURE WILL BE TO OUR SOUTHEAST...ALLOWING FOR
HUMIDITY TO BEGIN TO RETURN ALONG WITH THE OUTSIDE CHANCE OF SHOWERS
AND THUNDERSTORMS.

BY SUNDAY...ANOTHER UPPER LEVEL DISTURBANCE COMBINING WITH INCREASES
HUMIDITY WILL GIVE THE BETTER CHANCE FOR AFTERNOON THUNDERSTORMS.

THERE ARE SOME SIGNALS THAT A LARGE TROUGH MIGHT DIG SOUTH FROM
HUDSON BAY...POSSIBLY A CUTOFF LOW OVER THE GREAT LAKES. THIS WOULD
INDUCE AN ENHANCED SOUTHERLY FLOW OVER OUR REGION...AND BRING THE
POTENTIAL FOR HEAVY RAINFALL (VIA TRAINING THUNDERSTORMS) FOR MONDAY
INTO TUESDAY. THIS SCENARIO IS CERTAINLY NOT ETCHED IN STONE (THE
12Z GFS DOES NOT SUPPORT THIS AS MUCH AS THE EUROPEAN MODELS).
HOWEVER...IT SOMETHING THAT BEARS WATCHING.

HIGHS EACH OF THE DAYS OF THE EXTENDED WILL GENERALLY RANGE FROM
80-85 IN THE VALLEYS...MID TO UPPER 70S HIGHER TERRAIN. THE
DIFFERENCE WILL BE IN THE HUMIDITY...LOWER ON THURSDAY AND FRIDAY
(DEWPOINTS IN THE 50S)...MODERATE SATURDAY AND SUNDAY (DEWPOINTS IN
THE 60S)...AND LIKELY HIGH BY MONDAY (AROUND 70).

LOWS WILL BE IN THE 50S THURSDAY AND FRIDAY NIGHTS...60S SATURDAY
AND SUNDAY...60S TO NEAR 70 BY MONDAY NIGHT.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT IS APPROACHING FROM THE WEST. THE AIRMASS ACROSS MUCH
OF THE REGION HAS BECOME MOIST AND UNSTABLE. A ROUND OF CONVECTION
WILL FIRE UP AS WE HEAD THROUGH THE AFTERNOON INTO THE EVENING HOURS
AS A SHORT WAVE TROUGH MOVES THROUGH THE DEEP WEST-SOUTHWEST FLOW
ACROSS THE REGION. SOME OF THESE STORMS HAS THE POTENTIAL TO BECOME
STRONG TO SEVERE. THE MAIN THREAT IS FOR STRONG/DAMAGING WINDS.

LOOKING THROUGH MODELS HAVE USED THE HRRR-3KM FOR GUIDANCE FOR
INCLUDING THUNDERSTORMS IN THE TAFS. HAVE TEMPO GROUPS IN FOR KALB
(22Z-00Z) AND KPSF (23Z-01Z). WHERE HAVE HIGHER CONFIDENCE. WHILE
AT KGFL AND KPOU HAVE USED VCSH TO ADDRESS CONVECTION.

CONVECTION IS EXPECTED TO WIND DOWN BY LATE EVENING WITH SKIES
BECOMING PARTLY CLOUDY AND WINDS WILL WEAKEN. SOME AREAS OF FOG
AND/OR STRATUS COULD DEVELOP OVERNIGHT PARTICULARLY IN AREAS WHERE
WHICH SHOWERS/THUNDERSTORMS OCCUR.  HAVE MVFR VIS IN TAFS WITH
SCATTERED MVFR CLOUDS. AFTER SUNRISE MIXING BEGINS AND ANY FOG WILL
DISSIPATE AND CLOUDS WOULD LIFT. CONVECTION ON TUESDAY SHOULD NOT
OCCUR UNTIL AFTER 18Z/TUESDAY END OF TAF PERIOD.

MAINLY LOOKING AT SOUTH TO SOUTHWEST WINDS 10-15 KNOTS WITH GUSTS
INTO THE 20S. WINDS WILL WEAKEN/DIMINISH OVERNIGHT.  SOUTH TO
SOUTHWEST WINDS TUESDAY INCREASING TO AROUND 10 KNOTS.

WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR
ANY THUNDERSTORMS.

OUTLOOK...
TUE NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
WED-WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
THU-FRI NO OPERATIONAL IMPACT. NO SIG WX.
SAT: LOW OPERATIONAL IMPACT. SLIGHT CHC PM TSRA.

&&

.FIRE WEATHER...
UNSETTLED WEATHER THROUGH MIDWEEK. RH VALUES WILL REMAIN ELEVATED
THROUGHOUT THIS TIME FRAME WITH THE THREAT OF THUNDERSTORMS...MAINLY
THIS EVENING AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF
THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL. IT IS A
BETTER THAN 50/50 CHANCE THAT ALL AREAS RECEIVE A QUARTER INCH OR
MORE OF RAINFALL THROUGH EARLY WEDNESDAY...SOME AREAS A LOT MORE.

DRIER WEATHER WEDNESDAY AFTERNOON BUT AN AFTERNOON THUNDERSTORM IS
STILL POSSIBLE. DRIER WEATHER RETURNS THURSDAY AND FRIDAY.

THE WIND WILL BE SOUTH TO SOUTHWEST 5 TO 15 MPH THROUGH TUESDAY
NIGHT...SHIFTING TO WEST AT SIMILAR SPEEDS WEDNESDAY.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL LIKELY BE EFFICIENT RAINMAKERS TODAY
AGAIN TOMORROW THANKS TO HIGH PWATS (NEAR 2 INCHES) AND ELEVATED
FREEZING LEVELS (14,000 FEET OR HIGHER). WE HAVE ALREADY HAD A FEW
REPORTS OF OVER AN INCH PER HOUR WITH SOME STORMS TODAY.

RAINFALL WITH THE STORMS THROUGH TOMORROW COULD CERTAINLY CAUSE
PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. AT THIS
POINT...ANY FLASH FLOODING THROUGH THE EVENING LOOKS TOO LOCALIZED
TO HOIST ANY FLASH FLOOD WATCHES.

FOR THEM MOST PART RIVERS AND STREAMS SHOULD NOT BE TOO ADVERSELY
AFFECT BY ANY HEAVY RAINFALLS...UNLESS A CORE DUMPS RIGHT OVER A
CRITICAL WATERSHED.

TUESDAY NIGHT HOWEVER...THERE COULD BE TRAINING OF THUNDERSTORMS
WHICH COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY IF WE GET HEAVY
RAINFALL TONIGHT (SATURATING THE SOILS). WE WILL HAVE TO MONITOR.
WILL CONTINUE TO MENTION IN OUR HAZARDOUS WEATHER OUTLOOK (HWO).

DRIER WEATHER LOOKS TO RETURN LATER WEDNESDAY AND ESPECIALLY
THURSDAY INTO FRIDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...IAA
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 7, 3:13 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT MON JUL 7 2014

NYZ032-033-038>043-047>054-058>061-063>066-082>084-081100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
313 PM EDT MON JUL 7 2014

...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH 10 PM THIS EVENING.

CTZ001-013-MAZ001-025-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
313 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS
POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH
DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL
REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME
AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 7, 6:03 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     1 WNW BARNERVILLE       42.69N  74.44W
07/07/2014                   SCHOHARIE          NY   911 CALL CENTER

            TREE DOWN

0558 PM     TSTM WND DMG     CARLISLE                42.76N  74.45W
07/07/2014                   SCHOHARIE          NY   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER ALY1400298
EVENT NUMBER ALY1400299

OKEEFE
Local storm report, Jul 7, 6:07 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     COBLESKILL              42.68N  74.49W
07/07/2014                   SCHOHARIE          NY   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER ALY1400300

OKEEFE
Local storm report, Jul 7, 6:10 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     1 WNW BARNERVILLE       42.69N  74.44W
07/07/2014                   SCHOHARIE          NY   911 CALL CENTER

            TREE DOWN

&&

CORRECTED EVENT TIME

EVENT NUMBER ALY1400298

OKEEFE
Local storm report, Jul 7, 6:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     CARLISLE                42.76N  74.45W
07/07/2014                   SCHOHARIE          NY   911 CALL CENTER

            TREE DOWN

&&

CORRECTED EVENT TIME

EVENT NUMBER ALY1400299

OKEEFE
Special weather statement, Jul 7, 6:36 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
636 PM EDT MON JUL 7 2014

NYZ084-VTZ013-072300-
BENNINGTON VT-SOUTHERN WASHINGTON NY-
636 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR GREENWICH...OR ABOUT 6 MILES WEST OF SALEM...AND MOVING EAST AT
35 MPH.

THE THUNDERSTORM WILL BE NEAR...
SALEM BY 645 PM EDT
MANCHESTER AND 6 MILES WEST OF MANCHESTER CENTER BY 700 PM EDT

LAT...LON 4325 7299 4309 7303 4306 7356 4323 7357
TIME...MOT...LOC 2236Z 268DEG 29KT 4315 7343

LFM/BJF
Special weather statement, Jul 7, 6:38 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT MON JUL 7 2014

MAZ001-025-NYZ053-054-059>061-072330-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN GREENE NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
638 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORMS IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND BRIEF VERY HEAVY RAIN.  THESE STORMS WERE LOCATED
NEAR NEW BALTIMORE...OR ABOUT 10 MILES SOUTHWEST OF NASSAU...AND
MOVING EAST AT 40 MPH.

THE THUNDERSTORMS WILL BE NEAR...
VALATIE BY 645 PM EDT
NASSAU AND 7 MILES NORTH OF CHATHAM BY 650 PM EDT
NEW LEBANON AND 6 MILES SOUTH OF STEPHENTOWN BY 705 PM EDT
6 MILES SOUTH OF HANCOCK BY 715 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4263 7314 4220 7345 4228 7381 4235 7396
      4266 7349
TIME...MOT...LOC 2238Z 270DEG 33KT 4246 7375

IRL/IAA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:48 PM EDTSpecial Weather StatementALYRensselaer42 min
Jul 7, 4:20 PM EDTSpecial Weather StatementALYColumbia25 min
Jul 7, 5:19 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie41 min
Jul 7, 5:58 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Montgomery, Rensselaer, Saratoga and 2 more47 min
Jul 7, 6:38 PM EDTSpecial Weather StatementALYColumbia52 min
Jul 7, 6:43 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington62 min
Jul 7, 6:55 PM EDTSpecial Weather StatementALYDutchess50 min
Jul 7, 7:08 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster67 min
Jul 7, 2:42 PM EDTSpecial Weather StatementALYFranklin33 min
Jul 7, 5:00 PM EDTSpecial Weather StatementALYBerkshire15 min
Jul 7, 7:07 PM EDTSevere Thunderstorm WarningALYBerkshire38 min
Jul 7, 7:37 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.